I am a 54 year old man, 5 feet and 8 inches, weighing 146 pounds. About six weeks ago, I started having intermittent pains and discomfort in my right testicle. Sometimes it was a dull ache, sometimes a sharper, stabbing pain. It seemed to radiate from a spermatocele cyst, which I have had for thirty years. After a physical exam, both my general physician and a urologist diagnosed it as epididymitis, prescribing a 14-day course of Cipro antibiotics and Ibuprofen. The problem got better, but not completely.
Now, a few days after completing the course of antibiotics, the pain is ramping back up. I have an appointment with the urologist this week, but in the meantime, I am wondering if I should start back on the antibiotics. Also, my physician prescribed Sulfamethoxazole, which I have, but have not taken. I guess I am scared to commit to another 14-day course without knowing for sure that it is really an infection. Am I right in thinking that blood work and an ultrasound might give a more concise view of what is going on?
Welcome to icliniq.com.
I would have definitely asked for a complete hemogram and ultrasound of testis before starting an antibiotic course.
For more information consult an urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
If you feel your testicular pain is due to a sexually transmitted disease such as gonorrhea, chlamydia, etc ... Then, three days ago, I noticed a slight pain in my b... Read fullI have pain behind my right testicle and diagnosed with epididymitis. Do I need surgery?
Hi doctor,Recently, I was diagnosed with epididymitis ... Epididymitis does not need surgery if you do not have pus inside or there are no other abnormalities in the scrotum like torsion or tumor... Read fullI have left testicular pain for the last four years. Can excessive masturbation be the cause?
.. very sad to learn about your problem. But at the same time, it is good to hear that you have done sonographies already. Masturbation is a common cause. I do not recommend medication and try to change your habit. Please stop doing masturbation. Aft... Read full
Ask your health query to a doctor online?Ask an Urologist Now